Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2004, 9:11 PM CDT for Winn Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 7, 2004, 10:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS54 KSHV 080211
SVRSHV
LAC127-080315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT WED APR 7 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1015 PM CDT
* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF ATLANTA...OR ABOUT 14 MILES
SOUTHWEST OF WINNFIELD...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATLANTA AT 915 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1015 PM CDT.
LAT...LON 3175 9288 3191 9287 3190 9232 3182 9234
3180 9262 3172 9263 3173 9279
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:45 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 7, 8:45 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 PM CDT WED APR 7 2004 .DISCUSSION... WILL SEND OUT A ZONE UPDATE SHORTLY TO UPDATE THE FORECAST FOR SEVERE THUNDERSTORM WATCH AREA. WILL ALSO LOWER THE POPS SOMEWHAT IN NORTHEAST TEXAS WEST OF THE CURRENT SEVERE THUNDERSTORM WATCH AREA. WILL CONFINE THE MENTION OF SEVERE TO NORTH LA...PART OF EXTREME EAST TX...AND EXTREME SOUTH AR. NO OTHER CHANGES ANTICIPATED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... SHV 57 79 57 79 / 50 0 0 0 MLU 58 78 56 79 / 50 0 0 0 TXK 57 78 57 78 / 20 0 0 30 TYR 55 77 56 80 / 20 0 0 0 LFK 55 80 56 82 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, Apr 7, 12:00 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON... AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE. THE MAIN CONCERN WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, Apr 7, 7:17 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STONEWALL 32.26N 93.82W
04/07/2004 1.00 INCH DE SOTO LA TRAINED SPOTTER
0557 PM HAIL MANSFIELD 32.03N 93.70W
04/07/2004 1.75 INCH DE SOTO LA TRAINED SPOTTER
0610 PM HAIL STONEWALL 32.26N 93.82W
04/07/2004 2.75 INCH DE SOTO LA TRAINED SPOTTER
BASEBALL SIZE HAIL FELL IN STONEWALL.
&&
22Local storm report, Apr 7, 7:31 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL CARTHAGE 32.15N 94.34W
04/07/2004 0.75 INCH PANOLA TX LAW ENFORCEMENT
0600 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.00 INCH ANGELINA TX PUBLIC
0635 PM TSTM WND DMG 5 SE LINDEN 32.96N 94.30W
04/07/2004 CASS TX LAW ENFORCEMENT
TREES DOWN NEAR KILDARE ACROSS HWY 248.
0640 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.00 INCH ANGELINA TX LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 8:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 5 SE SHREVEPORT 32.42N 93.74W
04/07/2004 0.75 INCH CADDO LA LAW ENFORCEMENT
HAIL FELL AT WALLACE LAKE.
0622 PM HAIL SHREVEPORT 32.47N 93.80W
04/07/2004 0.75 INCH CADDO LA TRAINED SPOTTER
0645 PM TSTM WND DMG MANSFIELD 32.03N 93.70W
04/07/2004 DE SOTO LA TRAINED SPOTTER
LARGE TREE LIMBS DOWN AND 60 MPH ESTIMATED WINDS.
0650 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.75 INCH ANGELINA TX LAW ENFORCEMENT
0655 PM HAIL 1 W HUNTINGTON 31.28N 94.59W
04/07/2004 1.75 INCH ANGELINA TX LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 8:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 S ATLANTA 33.04N 94.16W
04/07/2004 1.75 INCH CASS TX TRAINED SPOTTER
GOLF BALL SIZE HAIL FELL JUST SOUTH OF HUFFINS.
0650 PM HAIL GRAND CANE 32.08N 93.81W
04/07/2004 0.75 INCH DE SOTO LA LAW ENFORCEMENT
0655 PM TSTM WND DMG 1 S LONGSTREET 32.08N 93.95W
04/07/2004 DE SOTO LA LAW ENFORCEMENT
TREES DOWN ACROSS HWY 5.
0705 PM HAIL 1 S SPRINGHILL 32.99N 93.46W
04/07/2004 1.00 INCH WEBSTER LA LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 8:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL CENTER 31.79N 94.18W
04/07/2004 0.75 INCH SHELBY TX LAW ENFORCEMENT
0710 PM HAIL 5 SE CENTER 31.74N 94.12W
04/07/2004 1.00 INCH SHELBY TX TRAINED SPOTTER
HAIL REPORTED IN SHELBYVILLE.
0725 PM HAIL MARTIN 32.10N 93.22W
04/07/2004 1.00 INCH RED RIVER LA EMERGENCY MNGR
0730 PM TSTM WND DMG HUXLEY 31.76N 93.89W
04/07/2004 SHELBY TX TRAINED SPOTTER
TREE DOWN ON FM 139 NEAR HUXLEY.
0735 PM HAIL EL DORADO 33.22N 92.66W
04/07/2004 0.75 INCH UNION AR LAW ENFORCEMENT
0740 PM HAIL MAGNOLIA 33.27N 93.24W
04/07/2004 0.75 INCH COLUMBIA AR LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 9:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL SAN AUGUSTINE 31.53N 94.11W
04/07/2004 0.88 INCH SAN AUGUSTINE TX FIRE DEPT/RESCUE
0805 PM HAIL EL DORADO 33.22N 92.66W
04/07/2004 0.75 INCH UNION AR LAW ENFORCEMENT
0810 PM HAIL ZWOLLE 31.64N 93.64W
04/07/2004 0.75 INCH SABINE LA LAW ENFORCEMENT
0810 PM HAIL PLAIN DEALING 32.91N 93.70W
04/07/2004 0.75 INCH BOSSIER LA PUBLIC
0815 PM HAIL 2 N SAN AUGUSTINE 31.56N 94.11W
04/07/2004 1.25 INCH SAN AUGUSTINE TX PUBLIC
HAIL FELL 2 MILES NORTH OF SAN AUGUSTINE ALONG HWY 147.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 53 min |
| Apr 7, 7:51 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 54 min |
| Apr 7, 9:05 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 40 min |
| Apr 7, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.